MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON PMMA SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON PMMA SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number CZ70BD
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional during intraocular lens (iol) implant procedure, reported that haptic snapped while the suture was being threaded through the eyelet.Surgery was completed using back up lens.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.11.The lens was returned posterior surface up in the lens case, positioned incorrectly.Solution was observed on both sides of the lens.One haptic was broken-distal area, not returned.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.The reported broken haptic was observed.No abnormalities were observed.All lenses are 100 percent inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met alcon¿s release criteria.Based on our observation, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.Information was provided that the damage occurred while a suture was being threaded through the eyelet.The surgery was completed with another lens.The manufacturer internal reference number is: (b)(4).

Brand Name
PMMA SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22124510
Report Number1119421-2025-01567
Device Sequence Number8841526
Product Code HQL
UDI-Device Identifier00380650696502
UDI-Public(01)00380650696502(17)280417(11)230420(10)15620929
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P840060
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCZ70BD
Device Catalogue NumberCZ70BD.190
Device Lot Number15620929
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/09/2025
Supplement Date Received by Manufacturer10/01/2025
Initial Report FDA Received Date06/02/2025
Supplement Report FDA Received Date10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian